MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C2457
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00165.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra coil 400s (pc400s) and a microcatheter.During the procedure, while advancing the pc400 through the microcatheter the physician experienced resistance and decided to retract the pc400.However upon retraction, the pc400 had unintentionally detached inside the microcatheter.Therefore, the physician removed the microcatheter containing the detached pc400 and then removed the pc400.The physician then reinserted the same microcatheter and attempted to advance another pc400; however, the same issue occurred, and the pc400 unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached pc 400 was removed.The procedure was completed using additional pc400s and a new microcatheter.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle cerebral artery (mca) using penumbra coil 400s (pc400s) and px slim delivery microcatheter (px slim).During the procedure, while advancing the pc400 through the px slim the physician experienced resistance and decided to retract the pc400.However, upon retraction, the pc400 had unintentionally detached inside the px slim.Therefore, the physician removed the px slim containing the detached pc400 and then flushed out the pc400.The physician then reinserted the same microcatheter and attempted to advance another pc400; however, the same issue occurred, and the pc400 unintentionally detached inside the px slim.Therefore, the px slim containing the detached pc 400 was removed.The procedure was completed using additional pc400s and a new px slim.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this report was expected to be returned; however, upon review of the package, it was identified that the subject device was missing.Therefore, without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-00165, 2.3005168196-2020-00264.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9682931
Report Number3005168196-2020-00164
Device Sequence Number3171410
Product Code HCG
UDI-Device Identifier00814548010809
UDI-Public00814548010809
Combination Product (Y/N)Y
Initial Reporter CountryMX
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4002C2457
Device Catalogue Number4002C2457
Device Lot NumberF89964
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/17/2020
Supplement Date Received by Manufacturer08/24/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date09/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR
Date Report Sent to FDA01/01/2005